MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7339-24
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that during use of this smiths medical cadd administration set, pump was not infusing through the tubing despite the epi pump appearing to be functioning normally.It was reported that the pump was started as per usual and after about 2 hours the patient became uncomfortable and used her pcea x3, anesthesia resident called for top up.The top up was given and patient was comfortable for about 45 minutes and then used her pcea again.Upon use of the pcea, the epi pump alarmed, low vtbi and the nurse tried to change the bag when she noticed that the bag was still full.According to the report it appeared as through the cartridge attached to the tubing was not functioning properly.Subsequently, the tubing was changed, and the pump and tubing began to function normally.No patient consequences were reported.No adverse effects were reported.
 
Additional Manufacturer Narrative
Device evaluation: one smiths medical cadd administration set (part number 21-7339-24, lot number unknown) was returned for analysis in used condition in a plastic bag without its original packaging.Visual inspection showed that the pump tube was slightly crooked and no obstructions or excess solvent were detected in any join.Functional testing involved passing distilled water through the sample using an iv bag to gravity prime.The water flowed with no difficulty observed, the test was passed successfully.Accuracy testing was also performed and no discrepancies were detected, the test was passed successfully.A review of manufacturing processes was performed.It was verified that procedures in the assembly process and quality check process were being properly followed.The problem source could not be identified.Based on the investigation, the complaint allegation was not confirmed.

Brand Name
CADD ADMINISTRATION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9119473
Report Number3012307300-2019-04886
Device Sequence Number1912971
Product Code FPA
UDI-Device Identifier10610586027307
UDI-Public10610586027307
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number21-7339-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1